Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 14, NWS Missoula, MT

November 11, 2007Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 11, 2007, 2:33 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 12, 2007, 11:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 2:33 AM PST (10:33 UTC)
In effect from
Nov 12, 2007, 11:00 AM PST
Expired
Nov 12, 2007, 8:40 AM PST
In force
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 111033
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
333 AM MST SUN NOV 11 2007

.A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL
INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE
REGIONS OF IDAHO MONDAY AFTERNOON AND EVENING. 

IDZ007-008-112200-
/O.NEW.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
233 AM PST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PST MONDAY. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
LATE MONDAY MORNING THROUGH MONDAY EVENING. LOCALLY HIGHER GUSTS
TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KMSO 112121
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MST SUN NOV 11 2007

.A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL
INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE
REGIONS OF IDAHO MONDAY AFTERNOON AND EVENING.

IDZ007-008-121200-
/O.CON.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
121 PM PST SUN NOV 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST MONDAY.

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
LATE MONDAY MORNING THROUGH MONDAY EVENING. LOCALLY HIGHER GUSTS
TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 121101
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
401 AM MST MON NOV 12 2007

.A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL
INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE
REGIONS OF IDAHO THIS AFTERNOON AND EVENING.

IDZ007-008-121915-
/O.CON.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
301 AM PST MON NOV 12 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PST THIS EVENING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE
THIS MORNING THROUGH EVENING. LOCALLY HIGHER GUSTS TO 55 MPH ARE
POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KMSO 121640
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
940 AM MST MON NOV 12 2007

IDZ007-130600-
/O.UPG.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/
/O.NEW.KMSO.HW.W.0002.071112T1900Z-071113T0600Z/
OROFINO/GRANGEVILLE REGION-
840 AM PST MON NOV 12 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
PST THIS EVENING...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTH WINDS OF 35 MPH TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED LATE THIS MORNING THROUGH THE EVENING ON THE CAMAS
PRAIRIE. THE CLEARWATER RIVER CANYON WILL BE SOMEWHAT
SHELTERED...BUT STILL COULD SEE WINDS OF 25 TO 30 MPH AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE AND
DANGEROUS DRIVING CONDITIONS.

$$

IDZ008-130600-
/O.UPG.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/
/O.NEW.KMSO.HW.W.0002.071112T1800Z-071113T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
840 AM PST MON NOV 12 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTH WINDS OF 35 MPH TO 45 MPH WITH GUSTS TO 60 MPH ARE 
EXPECTED LATE THIS MORNING THROUGH THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE AND
DANGEROUS DRIVING CONDITIONS.

$$

MTZ003-130600-
/O.NEW.KMSO.LW.Y.0010.071112T2100Z-071113T0600Z/
FLATHEAD/MISSION VALLEYS-
940 AM MST MON NOV 12 2007

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST THIS EVENING. 

STRONG SOUTH WINDS UP TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
THIS AFTERNOON THROUGH THE EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:32 AM PST, 1 minute earlier.

Area forecast discussion, Nov 11, 2:32 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
332 AM MST SUN NOV 11 2007

.DISCUSSION...FIRST WEATHER SYSTEM HAS MOVED OFF INTO CENTRAL
MONTANA BUT A STRONG 120 KT JET IS KEEPING SHOWERS OVER NORTH
CENTRAL IDAHO THROUGH THE BITTERROOT SAPPHIRE MOUNTAINS AND
LOCATIONS SOUTH. AT THIS TIME...ONLY LIGHT AMOUNTS ARE BEING
REPORTED. ANOTHER WEAK TROUGH IS CURRENTLY OVER THE WASHINGTON
COAST AND PRODUCING SHOWERS. THIS FEATURE WILL MOVE THROUGH NORTH
CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. MODELS ARE ON
THE DRY SIDE WITH THE EXCEPTION OF THE ECMWF WHICH PRODUCES
SHOWERS OVER CENTRAL AND NORTHWEST MONTANA FROM THIS FEATURE.
GIVEN THE COLD POOL ALOFT ASSOCIATED WITH THIS FEATURE WILL PASS
OVER THE INTER MOUNTAIN WEST AT PEAK HEATING AND RESIDUAL MOISTURE
FROM SATURDAYS SYSTEM...OPTED TO KEEP MENTION OF SHOWERS IN THE
FORECAST. TONIGHT WILL BE DOMINATED BY WEAK SHORT WAVE RIDGE IN
ADVANCE OF NEXT WEATHER SYSTEM FOR DRY CONDITIONS. CLOUDS ARE
EXPECTED TO INCREASE OVERNIGHT IN ADVANCE OF NEXT SYSTEM SO OPTED
TO KEEP FOG OUT OF THE FORECAST.

MONDAYS WEATHER SYSTEM WILL BE ANOTHER WINDY AND WET SYSTEM.
ALTHOUGH...WARM AIR AHEAD OF THE SYSTEM WILL ONCE AGAIN RAISE SNOW
LEVELS ACROSS THE REGION. MANY NORTH SOUTH ORIENTED VALLEYS WILL
ONCE AGAIN MISS OUT ON PRECIPITATION AS THEY WILL BE SHADOWED BY
THE STRONG SOUTHWEST TO WEST WINDS ASSOCIATED WITH THIS SYSTEM.
THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE REGION OF IDAHO IS
EXPECTED TO EXPERIENCE STRONG WINDS MONDAY AFTERNOON THROUGH
EVENING. HAVE ISSUED A WIND ADVISORY FOR THESE LOCATIONS...BUT
THEY WILL HAVE TO BE MONITORED FOR POSSIBLE UPGRADES TO HIGH WIND
WARNINGS. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE FROM
NORTH TO SOUTH THROUGH THE INTER MOUNTAIN WEST MONDAY EVENING.
AGAIN BRUNT OF PRECIPITATION WILL BE IN THE WARM SECTOR SO NO
WINTER HIGHLIGHTS ARE ANTICIPATED AT THIS TIME. HOWEVER...OUTDOOR
ENTHUSIASTS SHOULD BE CAUTIOUS OF SNOW IN THE HIGHER MOUNTAINS.
THE WINDS WILL SHIFT WEST AND NORTHWEST BEHIND THE FRONT AND
DECREASE BY TUESDAY MORNING. TUESDAY WILL SEE IMPROVING CONDITIONS
FROM NORTH TO SOUTH AS DRIER AIR WORKS IN BEHIND THE FRONT WITH
COOLER TEMPERATURES.

TUESDAY NIGHT THROUGH SUNDAY...WEAK RIDGE OVER THE AREA TUESDAY
NIGHT INTO EARLY WEDNESDAY. AFTER THAT THE MODELS ARE KEEPING A
CHANCE OF PRECIPITATION OVER WESTERN MONTANA AND NORTH CENTRAL
IDAHO FOR THE REST OF THE EXTENDED PERIOD. WILL NOT TRY TO TIME
ANY OF THE DISTURBANCES THAT ARE MOVING ACROSS THE REGION IN THE
WESTERLY FLOW. TEMPERATURES WILL COOL TO SEASONAL NORMALS BY MID WEEK.

&&

.AVIATION...ANOTHER PACIFIC DISTURBANCE WILL MOVE ACROSS THE
REGION TODAY. THIS WILL BRING LOWERING CEILINGS AND SOME SCATTERED
SHOWERS. VISIBILITIES WILL LOWER IN ANY SHOWERS WITH MOUNTAINS AND
PASSES OBSCURED AT TIMES.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY FROM 11 AM TO 10 PM PST MONDAY FOR LOWER HELLS
 CANYON/SALMON RIVER REGION-GRANGEVILLE REGION.

&&

SHORT TERM...MEAD
LONG TERM/AVIATION....KOLATA
Hazardous weather outlook, Nov 10, 1:53 PM PST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
253 PM MST SAT NOV 10 2007

IDZ009-010-MTZ002-007-043-110800-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
253 PM MST SAT NOV 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

A SURFACE COLD FRONT AND UPPER LEVEL JET WILL PRODUCE HIGH
ELEVATION SNOW ACROSS MUCH OF THE NORTHERN ROCKIES THIS EVENING.
MOST OF THE SNOW ACCUMULATION WILL BE WELL ABOVE POPULATED AREAS
AND TRAVEL CORRIDORS. HOWEVER...PEOPLE VENTURING INTO THE
MOUNTAINS SHOULD BE PREPARED FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PROGRESSIVE MOIST WESTERLY FLOW WILL CONTINUE THE THREAT OF
MOUNTAIN SNOW AND VALLEY RAIN AT TIMES THROUGH THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.